Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2001, 10:45 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 10:45 PM CDT (03:45 UTC)
- Expired
- Jun 18, 2001, 11:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 168 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 11:08 PM CDT | Hail 0.75 | Lac Du Flambeau, WI | |
| Jun 18, 11:15 PM CDT | Hail 0.75 | Presque Isle, WI | |
| Jun 18, 11:20 PM CDT | Thunderstorm Wind 50 E | Rhinelander, WI | |
| Jun 18, 11:20 PM CDT | Hail 0.88 | Boulder Jct, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 190348 SVRGRB WIC085-125-190445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN WISCONSIN VILAS COUNTY IN WISCONSIN * UNTIL 1145 PM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS TO 70 MPH AND LARGE HAIL UP TO GOLF BALL SIZE. THE STORM WAS LOCATED 18 MILES WEST OF LAC DU FLAMBEAU...OR 9 MILES EAST OF PARK FALLS. IT WAS MOVING EAST AT 55 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... LAC DU FLAMBEAU BY 1100 PM CDT. SAYNER BY 1115 PM CDT. STAR LAKE BY 1120 PM CDT. CONOVER BY 1130 PM CDT. PHELPS BY 1140 PM CDT. ANOTHER SEVERE THUNDERSTORM WILL MOVE THROUGH THE SOUTHERN PART OF ONEIDA COUNTY...AND WILL LIKELY TRACK SOUTH OF THE RHINELANDER AREA BY 11:20 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. $$ LAT...LON 4636 9053 4573 9047 4578 8910 4615 8908 TSK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 7 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUN 18 2001 CHALLENGE WITH THE FCST TNT IS COVERAGE OF TSRAS AND DEGREE OF SEVERITY. WARM FRONT STILL ACTIVE OVER PARTS OF THE CWA THIS AFTN. CONVECTION CURRENTLY OVER THE SE HALF OF THE CWA APPEARS TO BE ALONG H8 HOT PROD... AND STILL ACTIVE SO WL MENTN EVENING WRDG FAR SE THEN CHC LATE AGAIN TNT WITH CDFNT. CDFNT STILL TO THE WEST BUT WILL STILL CONT LIKELY POPS FOR THIS FEATURE OVERNIGHT. WILL CONTINUE A DRY FCST FOR TUESDAY...AS MOST MODELS INDICATE THE FRONT WILL BE SE OF THE FCST AREA. WILL ALSO CONT TO KEEP THE SMALL CHC OF SHRAS FOR WED WITH WK TROF SAGGING SWD OVER THE STATE. OTHERzWISE A DRY FCST THROUGH SUNDAY WITH A GRADUAL WARMING TREND. OTHERWISE LITTLE TIME FOR DISCUSION THIS AFTN DUE TO ONGOING NEAR SVR WX. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 18, 7:50 PM CDT, 2 hours 55 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-190200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 750 PM CDT MON JUN 18 2001 ...THUNDERSTORMS EXPECTED LATER TONIGHT... AT 7:45 PM...SEVERE THUNDERSTORMS HAD DEVELOPED OVER FAR EASTERN MINNESOTA AND WEST-CENTRAL WISCONSIN. THE STORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND BECOME MORE WIDESPREAD AS THEY MOVE NORTHEAST THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND LARGE HAIL. THE STORMS WILL BEGIN AFFECTING CENTRAL WISCONSIN AROUND 9:00 PM...AND THEN SPREAD NORTH AND EAST ACROSS THE REST OF THE AREA DURING THE LATE EVENING. THEY SHOULD REACH THE LAKESHORE BETWEEN MIDNIGHT A;ND 1:00 AM. THE MAIN THREAT OF SEVERE WEATHER WILL OCCUR BETWEEN 9:00 PM AND 3:00 AM. BE SURE TO MONITOR LATER STATEMENTS AND FORECASTS ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:53 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 37 min |
| Jun 18, 10:31 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 59 min |
| Jun 18, 11:44 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.